Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The Derksen invariant vs. the Makar-Limanov invariant


Authors: Anthony Crachiola and Stefan Maubach
Journal: Proc. Amer. Math. Soc. 131 (2003), 3365-3369
MSC (2000): Primary 14R05; Secondary 13N15
Published electronically: June 19, 2003
MathSciNet review: 1990624
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this article it is shown that the Makar-Limanov invariant of a ring (or variety) can be trivial while the Derksen invariant is not, and vice versa.


References [Enhancements On Off] (What's this?)

  • 1. Shreeram S. Abhyankar, William Heinzer, and Paul Eakin, On the uniqueness of the coefficient ring in a polynomial ring, J. Algebra 23 (1972), 310–342. MR 0306173
  • 2. W. Danielewski, On the cancellation problem and automorphism groups of affine algebraic varieties, preprint, Warsaw, (1989)
  • 3. H. Derksen, Constructive Invariant Theory and the Linearisation Problem, Ph.D. thesis, University of Basel, (1997)
  • 4. Arno van den Essen, Polynomial automorphisms and the Jacobian conjecture, Progress in Mathematics, vol. 190, Birkhäuser Verlag, Basel, 2000. MR 1790619
  • 5. L. Makar-Limanov, On the hypersurface 𝑥+𝑥²𝑦+𝑧²+𝑡³=0 in 𝐶⁴ or a 𝐶³-like threefold which is not 𝐶³. part B, Israel J. Math. 96 (1996), no. part B, 419–429. MR 1433698, 10.1007/BF02937314
  • 6. L. Makar-Limanov, Cancellation for curves, preprint
  • 7. L. Makar-Limanov, Locally nilpotent derivations, a new ring invariant and applications, available at http://www.math.wayne.edu/~lml
  • 8. L. Makar-Limanov, On the group of automorphisms of a surface 𝑥ⁿ𝑦=𝑃(𝑧), Israel J. Math. 121 (2001), 113–123. MR 1818396, 10.1007/BF02802499
  • 9. Rudolf Rentschler, Opérations du groupe additif sur le plan affine, C. R. Acad. Sci. Paris Sér. A-B 267 (1968), A384–A387 (French). MR 0232770
  • 10. A. Seidenberg, Derivations and integral closure, Pacific J. Math. 16 (1966), 167–173. MR 0188247
  • 11. Wolmer V. Vasconcelos, Derivations of commutative noetherian rings, Math. Z. 112 (1969), 229–233. MR 0254034

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14R05, 13N15

Retrieve articles in all journals with MSC (2000): 14R05, 13N15


Additional Information

Anthony Crachiola
Affiliation: Department of Mathematics, Wayne State University, Detroit, Michigan 48202
Email: crach@math.wayne.edu

Stefan Maubach
Affiliation: Department of Mathematics, University of Nijmegen, Toernooiveldt, 6525 ED Nijmegen, The Netherlands
Email: stefanm@sci.kun.nl

DOI: http://dx.doi.org/10.1090/S0002-9939-03-07155-7
Keywords: Makar-Limanov invariant, Derksen invariant, ring invariant, locally nilpotent derivation
Received by editor(s): June 12, 2002
Published electronically: June 19, 2003
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2003 American Mathematical Society